Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

depo question! help!

Posted by on Mar. 8, 2009 at 6:23 PM
  • 9 Replies

i have been getting the depo shot for three years. i'm thinking about stopping it becuase i'm worried about all the things it does to your body. i'm a little more worried about what happens when i stop. i've heard that people can gain more weight, bleed for months at a time, not get a period at all for a year, all sorts of crazy things. so i was wonder what happened to you ladies out there when you stopped the shot. thanks!

by on Mar. 8, 2009 at 6:23 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-9):
by on Mar. 8, 2009 at 6:25 PM

well...for me i have been on it for the last 15 months (im not getting anymore shots, im on nuvaring as of last wednesday) and i have bled every single day for these 15 yes, you can bleed when you get off it (i missed a shot and it started the process all over with the bleeding)


by on Mar. 8, 2009 at 6:25 PM

I actually lost weight when I stopped my depo shot. And I didn't have any side effects at all when I stopped cept it took like 8 or 9 months to get my period again. I think the actually reccomend to discuss something more semi perm. if you have been on it for over 2 years due to it contributing to bone loss... Osteoprosis (however you spell that one.) Good luck momma!

In German Hasselhoff Means AWSOME!!

by Bronze Member on Mar. 8, 2009 at 6:28 PM

I stopped after three years because its not recommended as a long term birth control. Nothing happened, I think I lost a little bit of weight but I didn't get my period for about 6 months afterwards. I was more worried about accidentally getting prego. Three years later Im on it again and Im not planning on getting off of it until hubby has  a vasectomy. I love the Depo simply because I dont get my period. I might have gained 10 pounds but Im not sure if its cause of the shot or because my metabolism is slowing down, but for me who cares!!! NO MORE PERIOD!!!! so worth it!!!!


preview image

 preview image

by on Mar. 8, 2009 at 6:30 PM

I took Depo once in 2007 my cycle is still screwed up, and have been TTC for 14 months.

by Gold Member on Mar. 8, 2009 at 6:32 PM

I gained 82lbs on depo and have yet to lose it... 8 years later. I lost some of it when I got a script diet pill, but I have not lost any since I quit taking them. Also, I had to get on BC pills just to start my period (Im was off for over a year and my period had still not restarted). And I had issues with not ovulating for a few years after. It was horrible. But I had to be on it for medical reasons (other than actual birth control). Good luck with everything!

MySpace Comments

by on Mar. 8, 2009 at 6:41 PM

I was on the depo shot for almost 2 years and when I got off  I think I did gain a little weight but I also got on the pill so it could have been from that. I didnt bleed abnormally, but it did stink not knowing when your first period was going to come, it definitley hit me by surprise, but it lasted the normal week or so. After that it was pretty regular every month or so and then I got on the pill which helped. I got off of the depo because my doctor said they dont want you to be on it longer than 2 years because of the side effects like calcium defiecency that it causes. But in the end it really just depends on your body, everyones reactions are different and you really wont know until you get off of it how yours is going to react.

by on Mar. 8, 2009 at 6:47 PM

I was on Depo for about 2 years and didn't have any side effects when I got off.  I never tried having another baby so don't know on that score, but I did go straight to BC pills so I really can't attribute any weight gain from stopping the shots.  I do find that BC pills make my periods very regular and I know exactly the day I will start.  Since I am 42, however, the length and strength of the cycle is sporadic.

by on Mar. 8, 2009 at 7:40 PM

I was on it for about three years and i gained  a little  weight when i got off it but thats it until i started ttc  (get pregant) about 2 years after being off the shot well i am not sure it was from the shot but i have my thoughts about it we have been trying for almost 4 years now and no luck i will never take it ever again .

by on Mar. 8, 2009 at 7:51 PM

 i took it for a year, my cycles have been screwed up. I lost two babies because of it and it took me nearly two years to get my dd.. I would recomend people actually READING up on their bcp. Nuvaring you can get preggo but your uterine lining is slick and the baby will fall out. I ask people to read up on it and I think that someone somewhere should have told you if you want kids do not take it more than three times.   

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)